Alert archive / Texas / River Flood Warnings in 2013

River Flood Warning 42, NWS Austin/San Antonio, TX

October 31, 2013Karnes County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Oct 31, 2013, 9:22 AM CDT for Karnes County, Texas. It took effect at Nov 2, 2013, 5:21 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 31, 2013, 9:22 AM CDT (14:22 UTC)
In effect from
Nov 2, 2013, 5:21 PM CDT
Expired
Oct 31, 2013, 7:29 PM CDT
In force
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Karnes County, TX

The radar

The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cibolo Creek near Falls City (FCTT2). The gauge peaked at 9.71 ft at Nov 1, 2013, 7:00 PM CDT.

actionminormoderate0102010/3111/0111/02
Action stage
6 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 31, 6:37 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Oct 31, 6:37 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
637 AM CDT THU OCT 31 2013

.AVIATION...
DRIER WESTERLY FLOW WILL MIX DOWN TO THE SURFACE THIS MORNING AS A
PACIFIC FRONT SWEEPS THROUGH THE REGION. THIS WILL SHIFT RAINS TO
THE EAST WITH RAINS TAPERING OFF DURING THE AFTERNOON. RAINS
SHOULD END ALONG THE I-35 CORRIDOR TERMINALS BY LATE MORNING WITH
CIGS LIFTING TO BECOME MOSTLY CLEAR OR FEW CIRRUS CLOUDS BY LATE
IN THE DAY. I-35 CORRIDOR TERMINALS MVFR TO OCNL IFR CIGS TIL MID
MORNING WITH SCATTERED SHOWERS AND THUNDERSTORMS LOCALLY LOWERING
CONDITIONS. BY MIDDAY...VFR CLOUDS BECOMING CLEAR AFTER DARK. I-35
CORRIDOR WINDS SOUTHWEST AROUND 10 KTS BECOMING NORTHWEST 10 TO
15 KTS BY MIDDAY. WINDS LOWERING TO LIGHT NORTHWEST AFTER DARK.
KDRT TERMINAL VFR CLEAR. NORTHWEST WINDS AROUND 10 KTS INCREASING
TO 15 TO 20 KTS BY MIDDAY LOWERING TO LIGHT AND VARIABLE AFTER
DARK.

&&

.PREV DISCUSSION... /ISSUED 314 AM CDT THU OCT 31 2013/

SHORT TERM (TODAY THROUGH FRIDAY)...
HEAVY RAINS WILL CONTINUE AHEAD OF A PACIFIC COLD FRONT WHICH WILL...
WITH DAYTIME MIXING...MOVE ACROSS THE HILL COUNTRY RAPIDLY THIS
MORNING...EXITING THE REGION BY NOON. UPPER JET DYNAMICS (COUPLED
WITH UPPER LEVEL MOISTURE FROM RAYMOND) IN THE BUOYANT WARM MOIST
SECTOR WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAINS AND LOCALIZED FLOODING ALONG
AND AHEAD OF THE FRONT. SEVERE FLOODING HAS ALREADY OCCURRED ALONG
PORTIONS OF THE I-35 CORRIDOR. A FLASH FLOOD WATCH WILL CONTINUE
THROUGH NOON TODAY. DECREASING CLOUDINESS THIS AFTERNOON WITH
RAINS TAPERING OFF FROM THE WEST BY THIS EVENING. HIGHS THIS
AFTERNOON RANGING FROM THE UPPER 70S HILL COUNTRY TO THE LOW TO
MID 80S ELSEWHERE. A DRY...PACIFIC TYPE AIR-MASS WILL SETTLE IN
OVER THE REGION TONIGHT WITH CLEARING SKIES AND LOWS DIPPING INTO
THE 40S HILL COUNTRY AND 50S ELSEWHERE. MOSTLY SUNNY TO PARTLY
CLOUDY SKIES FRIDAY MORNING WITH CLEARING SKIES FROM THE NORTH
FRIDAY AFTERNOON.

LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
INCREASING NORTHWEST FLOW ALOFT FRIDAY NIGHT AND EARLY SATURDAY AS
AN UPPER LEVEL RIDGE PUSHES EAST. LOWS FRIDAY NIGHT IN THE 40S TO
LOW 50S. SUNNY SATURDAY WITH HIGHS MOSTLY IN THE 70S. THE UPPER
RIDGE WILL SHIFT EAST SUNDAY WITH A RAPID INCREASE IN CLOUDINESS.
AFTER A COOL MORNING WITH LOWS IN THE 40S...THE RAPID INCREASE IN
OVERRUNNING CLOUDS WILL KEEP TEMPERATURES MILD TO COOL DURING THE
DAY WITH HIGHS IN THE 60S HILLS AND LOW TO MID 70S ELSEWHERE WITH
A SLIGHT CHANCE OF SHOWERS WESTERN SECTIONS. THIS WILL BEGIN A
DREARY EARLY NOVEMBER PATTERN WITH THE SUBTROPICAL JET DOMINATING.
BY SUNDAY NIGHT...AT LEAST A SLIGHT CHANCE OF SHOWERS WILL SPREAD
AREAWIDE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY. THIS
PATTERN OF SUBTROPICAL JET ACTIVITY WITH SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL EXTEND THROUGH AT LEAST WEDNESDAY
WITH LOWS MONDAY MORNING IN THE 50S TO LOW 60S...AND LOWS MAINLY
IN THE 60S TUESDAY AND WEDNESDAY. HIGHS MONDAY NEAR 70 HILLS TO
MOSTLY 70S ELSEWHERE. HIGHS TUESDAY IN THE MID 70S HILLS TO LOW
80S SOUTH AND EAST. A COLD FRONT SWEEPING THROUGH THE REGION
WEDNESDAY WILL LOWER HIGH TEMPERATURES INTO THE 60S HILL COUNTRY
WITH 70S ELSEWHERE AS CHANCES OF RAIN BEGIN TO DECREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              81  52  82  53  76 /  30  -    0   0   0
AUSTIN BERGSTROM INTL AIRPORT  81  46  80  48  75 /  50  -    0   0   0
NEW BRAUNFELS MUNI AIRPORT     82  48  81  49  76 /  50  -    0   0   0
BURNET MUNI AIRPORT            78  49  80  50  74 /  20  -    0   0   0
DEL RIO INTL AIRPORT           82  53  83  51  77 /  10  -    0   0   0
GEORGETOWN MUNI AIRPORT        79  49  80  48  74 /  30  -    0   0   0
HONDO MUNI AIRPORT             85  49  85  50  80 /  20  -    0   0   0
SAN MARCOS MUNI AIRPORT        80  47  80  49  74 /  50  -    0   0   0
LA GRANGE - FAYETTE REGIONAL   82  53  81  54  77 /  80  -    0   0   0
SAN ANTONIO INTL AIRPORT       84  51  83  53  78 /  30  -    0   0   0
STINSON MUNI AIRPORT           86  52  85  53  80 /  50  -    0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR THE FOLLOWING COUNTIES:
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE
WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...
KENDALL...KERR...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON...
WILSON.

&&

MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...02
Hazardous weather outlook, Oct 31, 5:18 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
518 AM CDT THU OCT 31 2013

TXZ171>173-183>194-202>209-217>225-228-011030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
518 AM CDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL NOON TODAY ACROSS THE
COUNTIES OF SOUTH CENTRAL TEXAS ALONG AND NORTHEAST OF A LINE FROM
MOUNTAIN HOME TO BANDERA TO SAN ANTONIO TO KENEDY. ADDITIONAL HEAVY
RAINS OF 1 TO 3 INCHES ARE EXPECTED...WITH ISOLATED HIGHER TOTALS
UP TO 5 INCHES...ESPECIALLY OVER AREAS ALONG THE I-35 CORRIDOR. A
COLD FRONT WILL SWEEP RAPIDLY THROUGH THE REGION TODAY WITH RAINS
TAPERING OFF FROM THE WEST THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

LOW LEVEL GULF MOISTURE COUPLED WITH UPPER LEVEL PACIFIC MOISTURE AND
DISTURBANCES MAY CREATE CONDITIONS CONDUCIVE FOR THE DEVELOPMENT
OF HEAVY RAINS AND FLASH FLOODING TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THROUGH NOON TODAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 7:45 PM CDTAreal Flood AdvisoryEWXTravis, Williamson105 min
Oct 30, 8:42 PM CDTAreal Flood AdvisoryEWXBexar108 min
Oct 30, 8:53 PM CDTAreal Flood AdvisoryEWXTravis, Williamson2 hr
Oct 30, 9:16 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Oct 30, 9:26 PM CDTFlash Flood WarningEWXBexar, Comal, Hays3 hr
Oct 30, 9:40 PM CDTSevere Thunderstorm WarningEWXComal, Hays50 min
Oct 30, 11:35 PM CDTFlash Flood Warning EmergencyEWXTravis, Williamson4 hr
Oct 30, 11:36 PM CDTSpecial Weather StatementEWXTravis24 min
Oct 31, 12:03 AM CDTSpecial Weather StatementEWXTravis57 min
Oct 31, 12:10 AM CDTFlash Flood Warning EmergencyEWXBexar, Blanco, Comal, Hays, Kendall4 hr
Oct 31, 12:21 AM CDTSpecial Weather StatementEWXComal39 min
Oct 31, 12:27 AM CDTRiver Flood WarningEWXTravis20 hr
Oct 31, 12:57 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Comal, Guadalupe, Hays, Travis3 hr
Oct 31, 1:00 AM CDTSpecial Weather StatementEWXBastrop, Lee60 min
Oct 31, 1:26 AM CDTRiver Flood WarningEWXTravis31 hr
Oct 31, 1:26 AM CDTSpecial Weather StatementEWXBastrop, Lee49 min
Oct 31, 1:29 AM CDTRiver Flood WarningEWXHays9 hr
Oct 31, 1:43 AM CDTSevere Thunderstorm WarningEWXBastrop, Lee47 min
Oct 31, 2:08 AM CDTRiver Flood WarningEWXCaldwell, Gonzales42 hr
Oct 31, 2:13 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Hays, Travis107 min
Oct 31, 2:40 AM CDTRiver Flood WarningEWXTravis5 hr
Oct 31, 3:14 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Lee106 min
Oct 31, 3:27 AM CDTFlash Flood Warning EmergencyEWXComal, Hays, Travis4 hr
Oct 31, 3:53 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Fayette, Lee6 hr
Oct 31, 4:31 AM CDTRiver Flood WarningEWXComal, Guadalupe17 hr
Oct 31, 4:31 AM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe5 hr
Oct 31, 4:31 AM CDTRiver Flood WarningEWXComal, Guadalupe17 hr
Oct 31, 5:05 AM CDTRiver Flood WarningEWXCaldwell, Gonzales15 hr
Oct 31, 6:07 AM CDTAreal Flood AdvisoryEWXGuadalupe113 min
Oct 31, 7:15 AM CDTRiver Flood WarningEWXBastrop50 hr
Oct 31, 7:15 AM CDTRiver Flood WarningEWXBastrop, Fayette48 hr
Oct 31, 7:15 AM CDTRiver Flood WarningEWXFayette3 days
Oct 31, 7:28 AM CDTAreal Flood AdvisoryEWXComal, Hays, Travis3 hr
Oct 31, 7:58 AM CDTAreal Flood AdvisoryEWXGuadalupe2 hr
Oct 31, 9:28 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Lee2 hr
Oct 31, 10:04 AM CDTRiver Flood WarningEWXGonzales58 hr
Oct 31, 10:04 AM CDTRiver Flood WarningEWXDeWitt3 days
Oct 31, 10:10 AM CDTAreal Flood AdvisoryEWXLavaca110 min

Nearby

River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.